Alert archive / Idaho / Special Weather Statements in 2019
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Jun 25, 2019, 9:10 PM MDT for Bannock County, Oneida County, Power County, Idaho. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2019, 9:10 PM MDT (03:10 UTC)
- Expired
- Jun 25, 2019, 10:00 PM MDT
- In force
- 50 min
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 3.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
853
WWUS85 KPIH 260310
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
910 PM MDT Tue Jun 25 2019
IDZ054>062-260400-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Bear Lake Valley ID-Bear River Range ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
910 PM MDT Tue Jun 25 2019
...STRONG THUNDERSTORM OUTFLOW WINDS LIFTING NORTHEAST INTO MALTA,
JUNIPER, HOLBROOK, ROCKLAND AND ARIMO THROUGH 1000 PM MDT...
At 905 PM MDT, Doppler radar was tracking strong thunderstorms
outflow winds along a line extending from 8 miles southeast of
Holbrook Summit to 11 miles northeast of Juniper to 8 miles east of
Almo, moving northeast at 35 mph.
Brief moderate rain and strong wind gusts of 45 to 50 mph are
possible with these storms as they lift northeast toward the
Rockland and Arimo areas through 1000 PM MDT.
Locations impacted include...
Malad, McCammon, Lava Hot Springs, Malta, Swanlake, southern Lake
Walcott, Grace, Downey, Arimo, Rockland, Holbrook Summit, Thatcher,
Cold Water Rest Area, Elba, Pleasantview, Fort Hall Bannock Peak,
Cherry Creek Rest Area, Virginia, Juniper and Oxford.
LAT...LON 4256 11150 4276 11230 4264 11342 4205 11364
4206 11293 4202 11228
TIME...MOT...LOC 0305Z 217DEG 33KT 4210 11252 4216 11286 4211 11347
$$
HustonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Jun 25, 1:37 PM MDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jun 25, 1:37 PM MDT, 7 hours 33 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 137 PM MDT Tue Jun 25 2019 .SHORT TERM...Today through Friday...After a morning of scattered thunderstorms near Idaho Falls, we're beginning to see the moisture plume matriculate northward towards the central mountains and into the Montana divide. This is in response to the approaching deep trough just off the Pac NW coast. It is just north of the divide where stronger shear and the best synoptic ascent will reside in the left exit region of the upper jet. While we cannot rule out some showers and thunderstorms along our northern mountains, the best coverage and strength should be in Montana. Outside of this, a thin streak of moisture could spur a few showers or perhaps a thunderstorm in the Bear Lake area later this evening. It will be something we'll be watching closely for marine interests in that area. The aforementioned trough will then creep towards coastal Oregon over the next several days. Fueled by increasing moisture, diurnally- driven showers and isolated thunderstorms will increase through the end of the week. Thursday and Friday in particular look to be the best chances of broader shower coverage, but locations will be more dry than wet through the end of the week. With little change in airmass ahead of the broad low pressure system, temperatures will stagnate through Thursday, but will begin to cool Friday and into the weekend as heights gradually fall. TAX .LONG TERM...Friday evening through Tuesday...Windy conditions are expect Friday evening as a boundary tracks through the region. Look for an area of low pressure to progress into Canada over the weekend, allowing for warming temperatures into the 80s with little to no chance for precipitation. At the moment, the European solution is trying to develop a new low off of the main low over Washington on Sunday, which would disrupt the wind pattern and may bring a shower over the Central Mountains. Will have to keep watching to see if this trend continues. NP && .AVIATION...No restrictions expected over the next 24-30 hours for area ports. An increase in moisture will mean that some showers and thunderstorms will be possible this evening, primarily north along the Montana divide, but these should have little to no impact on northern ports. Otherwise, decoupling tonight will lead to calming winds around east and central Idaho. Mixing will kick back in Wednesday after sunrise, bringing some increase surface flow, but generally 15kts or less. TAX && .FIRE WEATHER...Primary threats will remain warming and drying conditions this week. Winds are not at critical levels and will generally only be gusty for a few hours in the afternoon hours. More widespread windy conditions are forecast for Friday as a boundary tracks through the area and low pressure begins to progress into Canada through the weekend. Meanwhile, showers and thunderstorms are possible daily, primarily across 476, 411 and northern portions of 410. Also, it is looking like a line of thunderstorms may develop tomorrow afternoon across 410 and 425 before losing strength in the evening. Little to no precip is forecast over the weekend. NP && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Jun 25, 8:24 PM MDT, 46 minutes before
Special Weather Statement
National Weather Service Pocatello ID
824 PM MDT Tue Jun 25 2019
IDZ056>059-260345-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
824 PM MDT Tue Jun 25 2019
...LINE OF SHOWERS AND THUNDERSTORMS OVER NORTHEAST UTAH LIFTING
NORTHEAST INTO MALTA AND HOLBROOK AREA THROUGH 945 PM MDT...
At 821 PM MDT, Doppler radar was tracking a line of thunderstorms
located over northwest Utah, moving northeast at 30 mph.
Light to moderate rain, occasional lightning, and wind gusts to 40
mph are possible with these storms as they lift northeast into the
Malta and Holbrook area through 945 PM MDT.
Locations impacted include...
Malad, Swanlake, Juniper, Pleasantview, Cherry Creek Rest Area,
Holbrook Summit, Clifton, Oxford, Stone, Sweetzer Summit, Samaria,
Daniels Reservoir, Holbrook, Malad Pass, Roy and Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4199 11364 4221 11347 4240 11274 4231 11180
4200 11221
TIME...MOT...LOC 0221Z 220DEG 28KT 4171 11295 4173 11354 4164 11386
HustonSpecial weather statement, Jun 25, 9:10 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
910 PM MDT Tue Jun 25 2019
IDZ054>062-260400-
Eastern Magic Valley ID-Franklin/Eastern Oneida Region ID-
Bear Lake Valley ID-Bear River Range ID-Marsh and Arbon Highlands ID-
Raft River Region ID-Southern Hills/Albion Mountains ID-
Blackfoot Mountains ID-Lower Snake River Plain ID-
910 PM MDT Tue Jun 25 2019
...STRONG THUNDERSTORM OUTFLOW WINDS LIFTING NORTHEAST INTO MALTA,
JUNIPER, HOLBROOK, ROCKLAND AND ARIMO THROUGH 1000 PM MDT...
At 905 PM MDT, Doppler radar was tracking strong thunderstorms
outflow winds along a line extending from 8 miles southeast of
Holbrook Summit to 11 miles northeast of Juniper to 8 miles east of
Almo, moving northeast at 35 mph.
Brief moderate rain and strong wind gusts of 45 to 50 mph are
possible with these storms as they lift northeast toward the
Rockland and Arimo areas through 1000 PM MDT.
Locations impacted include...
Malad, McCammon, Lava Hot Springs, Malta, Swanlake, southern Lake
Walcott, Grace, Downey, Arimo, Rockland, Holbrook Summit, Thatcher,
Cold Water Rest Area, Elba, Pleasantview, Fort Hall Bannock Peak,
Cherry Creek Rest Area, Virginia, Juniper and Oxford.
LAT...LON 4256 11150 4276 11230 4264 11342 4205 11364
4206 11293 4202 11228
TIME...MOT...LOC 0305Z 217DEG 33KT 4210 11252 4216 11286 4211 11347
HustonThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:24 PM MDT | Special Weather Statement | PIH | Oneida | 81 min |
| Jun 25, 10:03 PM MDT | Special Weather Statement | PIH | Bannock, Power | 57 min |
| Jun 26, 4:07 PM MDT | Special Weather Statement | PIH | Jefferson | 53 min |
| Jun 26, 5:11 PM MDT | Special Weather Statement | PIH | Fremont | 64 min |
| Jun 26, 5:17 PM MDT | Special Weather Statement | PIH | Fremont | 43 min |
| Jun 26, 5:58 PM MDT | Special Weather Statement | PIH | Fremont | 47 min |
Nearby
Special Weather Statements in Idaho, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.